Cookies

We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.


Durham Research Online
You are in:

On the size and shape of drumlins.

Fowler, A.C. and Spagnolo, M. and Clark, C.D. and Stokes, C.R. and Hughes, A.L.C. and Dunlop, P. (2013) 'On the size and shape of drumlins.', GEM : international journal on geomathematics., 4 (2). pp. 155-165.

Abstract

We provide a mechanistic explanation for observed metrics for drumlins, which represent their sizes and shapes. Our explanation is based on a concept of drumlin growth occurring through a process of instability, whereby small amplitude wave forms first grow as ice slides over a bed of deformable sediments, followed by a coarsening process, in which the wavelength as well as the relief of the drumlins continues to grow. The observations then provide inferences about the growth process itself.

Item Type:Article
Keywords:Drumlins, Size and shape, Instability theory.
Full text:(AM) Accepted Manuscript
Download PDF
(215Kb)
Status:Peer-reviewed
Publisher Web site:http://dx.doi.org/10.1007/s13137-013-0050-0
Publisher statement:The final publication is available at Springer via http://dx.doi.org/10.1007/s13137-013-0050-0.
Date accepted:No date available
Date deposited:27 May 2014
Date of first online publication:November 2013
Date first made open access:No date available

Save or Share this output

Export:
Export
Look up in GoogleScholar